MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRE
Catalog Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with mild calcification, mild tortuosity and 70% stenosis.The turntrac guide wire was used as a sidearm protection wire during the procedure and a stent was implanted.The wire was trapped by the stent.During withdrawal of the turntrac guide wire, there was resistance with the stent and force was used, causing the tip of the wire to fall off.The tip was embedded with a stent to the vessel.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 excessive force, 2017 failure to follow steps / instructions manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported entrapment of device and device damaged by another device could not be tested as they are based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported that force was applied to the guide wire during removal when resistance was encountered.It should be noted that the hi-torque turntrac guide wire instructions for use (ifu) states: do not: ¿push, auger, withdraw, or torque a guide wire that meets resistance.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.¿ in this case, it was reported that the force used during removal of the guide wire was due to interaction with an implanted stent.For this reason, the force applied appears to be a reasonable clinical response to the difficulties.It was reported that the guide wire became entrapped with the stent post implantation.It should be noted that the hi-torque turntrac guide wire instructions for use (ifu) states: do not: ¿deploy a stent such that it will entrap the wire between the vessel wall and the stent.¿ the investigation determined the reported difficulties appear to be related to the user error.The reported treatment appears to be related to operational circumstances of the procedure.An additional stent was implanted to secure the separated wire in the vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.E1 facility name, address, and phone number updated from shenzhen nanshan people's hospital to huazhong univ of science & tec h6 - medical device problem code 1528 was removed and 1212 added.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with mild calcification, mild tortuosity and 70% stenosis.The turntrac guide wire was used as a sidearm protection wire during the procedure and a stent was implanted.The wire was trapped by the stent.During withdrawal of the turntrac guide wire, there was resistance with the stent and force was used, causing the tip of the wire to fall off.The tip was embedded with a stent to the vessel.There was no adverse patient sequela.Subsequent to the initially filed report, it was reported that a balloon was attempted to be used to help pull the wire out.No additional information was provided.***this complaint was determined to be a duplicate of (b)(4), previously filed under emdr-107140 (initial report) and emdr-112041 (final report), based on the following information being the same: hospital, physician, date of procedure, part/lot numbers and general event description.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18318900
Report Number2024168-2023-13926
Device Sequence Number18022765
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number1020014
Device Lot Number2102461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown